9 doctors weighed in:
Does taking birth control pills increase my risk for stroke?
9 doctors weighed in

4 doctors agree
In brief: Answer
Contraceptives may increase the risk of tromboembolism, discontinue if an arterial or venous thrombotic event occurs, use with caution in cardiovascular disease , can lead to increased risk of stroke or mi( myocardial infarction), check with your doctor to rule out any underlying condition you might be having before starting on a regimen, the right dose makes a big difference on reported side effects.

In brief: Answer
Contraceptives may increase the risk of tromboembolism, discontinue if an arterial or venous thrombotic event occurs, use with caution in cardiovascular disease , can lead to increased risk of stroke or mi( myocardial infarction), check with your doctor to rule out any underlying condition you might be having before starting on a regimen, the right dose makes a big difference on reported side effects.
Dr. MARIE RENEE M DOMERCANT
Dr. MARIE RENEE M DOMERCANT
Thank
1 comment
Dr. Jeff Livingston
Agree with Dr. Domercant. Also remember that the risks mentioned due to Estrogen are lower than the risks associated with pregnancy.
Dr. Francine Yep
Family Medicine
4 doctors agree
In brief: Yes. Slightly
Birth contol pills (and the patch) can slightly increase your risk for blood clots and strokes.
If you smoke or you have uncontrolled high blood pressure, you have an even higher risk.

In brief: Yes. Slightly
Birth contol pills (and the patch) can slightly increase your risk for blood clots and strokes.
If you smoke or you have uncontrolled high blood pressure, you have an even higher risk.
Dr. Francine Yep
Dr. Francine Yep
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors